MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Cms: 100086868, windchill: ra609246 on (b)(6) 2025, a customer contacted the global technical support center (gtsc) after obtaining what was described as discrepant results for one patient sample for abo forward and reverse group testing on their ortho vision id-mts analyzer (serial: (b)(6) in conjunction with mts abd monoclonal and reverse grouping card lot: 102524037-16 and 0.8% affirmagen lot: 8a900.Complainant: (b)(6); customer#: (b)(6); (b)(6); date of event: 24feb2025, reported on 25feb2025 equipment: ortho vision id-mts analyzer serial: (b)(6) software version: 5.16.0 install date: on (b)(6) 2024 reagents: mts abd monoclonal and reverse grouping card lot: 102524037-16, expiration: 16aug2025 0.8% affirmagen lot: 8a900, expiration: 01apr2025, patient information: sample: (b)(6) (initial sample) sample id: (b)(6) (encrypted sample id: (b)(6); sample: (b)(6) (confirmation sample) sample id: (b)(6) (encrypted sample id: (b)(6); historical blood type: a positive the customer reported that on (b)(6) 2025, they had tested one patient sample (sample: (b)(6) for abo forward and reverse typing using mts abd monoclonal and reverse grouping gel card lot: 102524037-16 and 0.8% affirmagen lot: 8a900 on their ortho vision id-mts analyzer and obtained an o positive result.The customer reported on the same day, a confirmation sample (sample: (b)(6) from the same patient was tested using an alternate id for abo forward and reverse typing using the same lots of mts abd monoclonal and reverse grouping gel card and 0.8% affirmagen in conjunction with their ortho vision id-mts analyzer, and that they obtained an a positive result.As an outcome of the discrepant results, on (b)(6) 2025, the customer re-tested sample a on the ortho vision id-mts analyzer in conjunction with the same product lots and obtained an a positive result.A biased result was reported to the physician.No information was provided whether a corrected report was issued for the affected sample a.The patient was not harmed as a result of this event.
 
Additional Manufacturer Narrative
Investigation details from windchill ra609246: a review of the barcode scan report and column grade was performed via econnectivity by the gtsc.Gtsc was able to re-create the events on the ortho vision using the reports as follows: the column grade report confirmed that sample (b)(6) was tested on (b)(6) 2025 and resulted as o positive.Sample (b)(6) was tested on (b)(6) 2025 and resulted as a positive.Sample (b)(6) was tested again on (b)(6) 2025 and resulted as a positive.The barcode scan report identified that sample a was loaded onto the ortho vision id-mts analyzer on (b)(6) 2025 at 15:20pm using the handheld scanner and the assign to position function into sample sector (b)(6).Sample (b)(6) (position 6).An alternate sample was manually scanned at the same time and assigned to position sample sector (b)(6).Sample: (b)(6) (position 5).When the door was closed, the analyzer's internal scanner did not identify a barcode for either placement, position 6 or position 5.The alternate sample had been previously tested and the barcode scan report identified that the internal barcode scanner had read its barcode in position 6 at 14:50pm.The column grade report also identified that this sample resulted as o positive.It was concluded that sample a was incorrectly scanned into the wrong sample position utilizing the assign to position function on the ortho vision id-mts analyzer.The analyzer and reagents performed as expected; error appears to be related to user error of assigning the sample to incorrect position.Gtsc followed-up with the customer on (b)(6) 2025 and provided details of the investigation as well as customer letter (b)(6) potential for mis-association of test results with improper usage of assign to position feature on ortho vision and ortho vision max analyzers.The customer was satisfied with the response provided.As part of the investigation, a review of the worldwide complaint databases was performed for mts abd monoclonal and reverse grouping card lot: 102524037-16 and 0.8% affirmagen lot: 8a900 through on (b)(6) 2025.No complaints related to discrepant/false positive/false negative abo forward results were identified associated to the products used at the time of testing.For thoroughness, a review of the mother bulk lot: 102524037, was also performed.No additional complaints were identified.No trend was identified for either product lot or the mts mother bulk utilized by the customer for testing during the reported event.(b)(4) no further investigation was performed on this incident.The assignable cause was determined to be associated with the operator having manually assigned a sample to an incorrect location using the assign to position function of the vision software.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent or instrument to perform as intended.In mitigation of the user error where the user incorrectly used the assign to position function of the ortho vision software, the reference guide states under the assign to position section: "danger: mismatched samples, reagents, or diluents may result in incorrect results.Remove the appropriate rack from the load station.Enter the sample id, reagent id, or diluent id in the appropriate fields on the screen, as needed.Verify all sample, reagent, or diluent positions are correct through the software screen diagram before starting sample processing." no further complaint of this type has been received from the customer site since the time of the reported event.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21619509
Report Number2250051-2025-00013
Device Sequence Number12434158
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown